Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Ergodic transformations from an interval into itself


Authors: Tien Yien Li and James A. Yorke
Journal: Trans. Amer. Math. Soc. 235 (1978), 183-192
MSC: Primary 28A65
DOI: https://doi.org/10.1090/S0002-9947-1978-0457679-0
MathSciNet review: 0457679
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A class of piecewise continuous, piecewise $ {C^1}$ transformations on the interval $ J \subset R$ with finitely many discontinuities n are shown to have at most n invariant measures.


References [Enhancements On Off] (What's this?)

  • [1] A. O. Gel'fond, A common property of number systems, Izv. Akad. Nauk SSSR Ser. Mat. 23 (1959), 809-814. (Russian) MR 22 #702. MR 0109817 (22:702)
  • [2] A. Lasota, Invariant measures and functional equations, Aequationes Math. 9 (1973), 193-200. MR 48 #6368. MR 0328026 (48:6368)
  • [3] A. Lasota and J. A. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc. 186 (1973), 481-488. (1974) MR 49 #538. MR 0335758 (49:538)
  • [4] T. Y. Li and J. A. Yorke, Period three implies chaos, Amer. Math. Monthly 82 (1975), 985-992. MR 0385028 (52:5898)
  • [5] W. Parry, On the $ \beta $-expansions of real numbers, Acta Math. Acad. Sci. Hungar. 11 (1960), 401-416. MR 26 #288. MR 0142719 (26:288)
  • [6] A. Rényi, Representation for real numbers and their ergodic properties, Acta Math. Acad. Sci. Hungar. 8 (1957), 477-493. MR 20 #3843. MR 0097374 (20:3843)
  • [7] S. M. Ulam, A collection of mathematical problems, Interscience Tracts in Pure and Appl. Math., no. 8, Interscience, New York, 1960. MR 22 # 10884. MR 0120127 (22:10884)
  • [8] A. A. Kosjakin and E. A. Sandier, Ergodic properties of a certain class of piecewise smooth transformations of a segment, Izv. Vysš. Učebn. Zaved. Matematika 1972, no. 3(118), 32-40. MR 45 #8802. MR 0299754 (45:8802)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A65

Retrieve articles in all journals with MSC: 28A65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0457679-0
Keywords: Frobenius-Perron operator, invariant measures, function of bounded variation, invariant sets
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society